Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 14, 2021Chicot County, Arkansas

NWS Jackson, MS issued this special weather statement at Aug 14, 2021, 4:08 PM CDT for Chicot County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 4:08 PM CDT (21:08 UTC)
Expired
Aug 14, 2021, 5:00 PM CDT
In force
52 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
50

County Chicot County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 171 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1302 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

363 
WWUS84 KJAN 142108
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
408 PM CDT Sat Aug 14 2021
 
ARZ074-075-MSZ034-142200-
Chicot AR-Ashley AR-Washington MS-
408 PM CDT Sat Aug 14 2021

...Strong thunderstorms will impact portions of central Chicot,
southeastern Ashley and northwestern Washington Counties through 500
PM CDT...

At 408 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winterville to 6 miles west of Lake
Village to near Hamburg. Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Greenville, Lake Village, Metcalfe, Portland, Montrose, Parkdale,
Mcmillan Corner and Winterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3336 9143 3353 9117 3353 9084 3333 9103
      3319 9129 3308 9165 3324 9177
TIME...MOT...LOC 2108Z 324DEG 12KT 3347 9111 3331 9139 3321 9177 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:27 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 14, 2:27 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
227 PM CDT Sat Aug 14 2021

.DISCUSSION...
This afternoon through Sunday: Convective coverage has increased
during the heating of the day across much of northeast LA,
southeast AR, and parts of southwest MS. This is mainly along a
remnant outflow boundary leftover from overnight convection.
However, we are also seeing isolated shower development over the
northern part of the area where the atmosphere has had more time
to recover from morning convection. It's humid once again, with
heat indices in a few spots up around 105F-110F at times, though
not consistently so. Expect the highest concentration of
convection through the early evening to continue to be across the
south/west portion of the area. Overnight, we may see activity
shift back to the north as a weak front dips into the Mid South
(but appears unlikely to actually make it into our area). Once
again tomorrow, we're looking for another round of scattered to
numerous showers and storms, with coverage diurnally-driven (more
focused in the afternoon hours) but overnight/morning activity not
out of the question either given proximity of the front and mid
level disturbances. Locally heavy downpours will remain possible
into tomorrow given the potential for erratic storm motions and
rather moist airmass with 2"+ PWs forecast. /DL/

Sunday night through Friday...

Remnants of what was Tropical Depression Fred are expected to
reorganize and strengthen, and move toward the northern Gulf
Coast, shifting much of the flow to more easterly by Sunday
evening over the forecast area. Pops dominate the forecast with a
continuation of diurnal showers and thunderstorms. Better chances
of course in the afternoon, with heat of day...but with proximity
of tropical system to the east...pops continue through the
overnight east of I-55. Although temperatures are seasonably warm
throughout the forecast, a warming trend kicks in around midweek
in the wake of Fred...and the weakening of the subtropical
ridge...allowing some of the Southwest heat to edge into the
region. In the ECMWF, 850mb temps start to approach 19C-21C by
Friday afternoon. Towards the latter half of the week, parts of
the Delta and west the I-55 corridor may be close to heat indices
approaching 105F/heat advisory criteria.

&&

.AVIATION...
18Z TAF discussion:
VFR predominate this afternoon outside of scattered SHRA/TS which
exist primarily along and south of I-20. Brief categorical
reductions will be possible in these, mainly through early
evening. Patchy fog cannot be ruled out late tonight into early
Sunday morning, and a brief period of MVFR ceilings is possible
around daybreak. Additional SHRA/TS are expected later in the day
on Sunday. Outside of this, VFR conditions will continue. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  90  72  89 /  49  72  47  62
Meridian      72  91  71  88 /  46  72  48  54
Vicksburg     74  90  73  89 /  42  65  34  57
Hattiesburg   73  92  72  89 /  42  67  38  53
Natchez       72  89  72  89 /  41  65  32  54
Greenville    72  88  71  87 /  37  57  33  56
Greenwood     72  89  71  87 /  39  66  41  65

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DL/HJS
Hazardous weather outlook, Aug 14, 1:08 PM CDT, 3 hours before
Hazardous Weather Outlook
National Weather Service Jackson MS
108 PM CDT Sat Aug 14 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151815-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
108 PM CDT Sat Aug 14 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

DL

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 14, 2:48 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
248 PM CDT Sat Aug 14 2021

LAZ015-142015-
Richland LA-
248 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northeastern
Richland Parish through 315 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Delhi, or 12 miles east of Rayville, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Delhi, Warden and Holly Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3257 9162 3255 9147 3252 9147 3249 9149
      3246 9148 3245 9148 3244 9147 3243 9147
      3244 9149 3241 9148 3243 9162 3248 9167
TIME...MOT...LOC 1948Z 089DEG 10KT 3247 9154

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 14, 2:48 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
248 PM CDT Sat Aug 14 2021

LAZ016-142015-
Madison LA-
248 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southwestern Madison
Parish through 315 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Somerset, or 13 miles southwest of Tallulah, moving northwest at 10
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southwestern
Madison Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3232 9127 3224 9119 3223 9122 3221 9124
      3223 9128 3222 9128 3221 9131 3220 9132
      3220 9134 3225 9141
TIME...MOT...LOC 1948Z 130DEG 11KT 3223 9128

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 14, 2:49 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
249 PM CDT Sat Aug 14 2021

MSZ037-142015-
Attala MS-
249 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of central Attala
County through 315 PM CDT...

At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mcadams, or 7 miles east of Durant, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mcadams and Sallis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3309 8980 3309 8968 3299 8968 3299 8981
TIME...MOT...LOC 1949Z 359DEG 7KT 3304 8974

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 14, 2:57 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
257 PM CDT Sat Aug 14 2021

ARZ074-142045-
Ashley AR-
257 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northwestern Ashley
County through 345 PM CDT...

At 257 PM CDT, Doppler radar was tracking a strong thunderstorm near
Old Milo, or 8 miles north of North Crossett, moving southeast at 10
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crossett, Fountain Hill, Old Milo and Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3321 9213 3321 9208 3324 9209 3325 9205
      3327 9204 3328 9204 3328 9200 3330 9200
      3331 9198 3335 9199 3335 9197 3338 9196
      3339 9198 3340 9199 3340 9186 3335 9180
      3314 9197 3319 9214
TIME...MOT...LOC 1957Z 299DEG 11KT 3328 9199

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 14, 3:37 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
337 PM CDT Sat Aug 14 2021

ARZ074-075-142130-
Chicot AR-Ashley AR-
337 PM CDT Sat Aug 14 2021

...Strong thunderstorms will impact portions of northwestern Chicot
and Ashley Counties through 430 PM CDT...

At 337 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dermott to near Crossett. Movement was
southeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crossett, Hamburg, Dermott, North Crossett, West Crossett, Portland,
Montrose, Fountain Hill, Old Milo, Mcmillan Corner, Snyder and
Berlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3340 9179 3339 9146 3356 9145 3356 9136
      3352 9135 3353 9135 3353 9134 3352 9131
      3341 9121 3300 9190 3301 9195 3320 9211
TIME...MOT...LOC 2037Z 331DEG 11KT 3348 9135 3311 9201

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 14, 4:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
408 PM CDT Sat Aug 14 2021

ARZ074-075-MSZ034-142200-
Chicot AR-Ashley AR-Washington MS-
408 PM CDT Sat Aug 14 2021

...Strong thunderstorms will impact portions of central Chicot,
southeastern Ashley and northwestern Washington Counties through 500
PM CDT...

At 408 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winterville to 6 miles west of Lake
Village to near Hamburg. Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenville, Lake Village, Metcalfe, Portland, Montrose, Parkdale,
Mcmillan Corner and Winterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3336 9143 3353 9117 3353 9084 3333 9103
      3319 9129 3308 9165 3324 9177
TIME...MOT...LOC 2108Z 324DEG 12KT 3347 9111 3331 9139 3321 9177

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:49 PM CDTSpecial Weather StatementJANAttala26 min
Aug 14, 4:58 PM CDTSpecial Weather StatementJANWashington47 min
Aug 14, 5:28 PM CDTFlash Flood WarningJANHumphreys, Sunflower, Washington2 hr
Aug 14, 12:23 PM CDTSpecial Weather StatementJANFranklin52 min
Aug 14, 1:27 PM CDTSpecial Weather StatementJANWest Carroll33 min
Aug 14, 2:11 PM CDTSpecial Weather StatementJANMorehouse49 min
Aug 14, 2:48 PM CDTSpecial Weather StatementJANRichland27 min
Aug 14, 2:48 PM CDTSpecial Weather StatementJANMadison27 min
Aug 14, 2:13 PM CDTSpecial Weather StatementJANAshley17 min
Aug 14, 2:57 PM CDTSpecial Weather StatementJANAshley48 min
Aug 14, 3:37 PM CDTSpecial Weather StatementJANAshley53 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.